Alert archive / Washington / Red Flag Warnings in 2020
Red Flag Warning 2, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Jul 10, 2020, 2:01 PM PDT. It took effect at Jul 11, 2020, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2020, 2:01 PM PDT (21:01 UTC)
- In effect from
- Jul 11, 2020, 12:00 PM PDT
- Expired
- Jul 11, 2020, 9:18 PM PDT
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted.
500 WWUS86 KPDT 102101 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 201 PM PDT Fri Jul 10 2020 ...LOW HUMIDIY AND WINDS EXPECTED SATURDAY... .High pressure over the region will break down on Saturday as an upper level trough pushes into the region. This will increase westerly winds Saturday afternoon through the evening. This will result in critical fire weather conditions for lower elevations of the Columbia Basin when combined with expected low relative humidities. Fire danger will ease somewhat through saturday night as humidity recovers. ORZ641-WAZ641-675-111415- /O.UPG.KPDT.FW.A.0002.200711T2000Z-200712T0500Z/ /O.NEW.KPDT.FW.W.0002.200711T1900Z-200712T0500Z/ Lower Columbia Basin of Oregon-Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 201 PM PDT Fri Jul 10 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM PDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 641, 641, AND 675... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from noon to 10 PM PDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In ORZ641...Fire weather zone 641.In WAZ641... Fire weather zone 641.In WAZ675...Fire weather zone 675. * TIMING...Saturday afternoon and evening. * WIND...Westerly at 15 to 25 mph. * HUMIDITY...15 to 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ 76
3 follow-up statements
921 WWUS86 KPDT 111318 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 618 AM PDT Sat Jul 11 2020 ...LOW HUMIDITY AND WINDY CONDITIONS EXPECTED TODAY... .High pressure over the region will break down as an upper level trough pushes into the region. This will increase westerly winds this afternoon and evening. This will result in critical fire weather conditions across the Columbia Basin when combined with expected low relative humidities. Fire danger will ease somewhat through tonight as humidity recovers. ORZ641-WAZ641-675-112300- /O.CON.KPDT.FW.W.0002.200711T1900Z-200712T0500Z/ Lower Columbia Basin of Oregon-Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 618 AM PDT Sat Jul 11 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 641, 641, AND 675... * AFFECTED AREA...In ORZ641...Fire weather zone 641.In WAZ641... Fire weather zone 641.In WAZ675...Fire weather zone 675. * TIMING...This afternoon and evening. * WIND...Westerly at 15 to 25 mph. * HUMIDITY...15 to 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
721 WWUS86 KPDT 112046 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 146 PM PDT Sat Jul 11 2020 ...LOW HUMIDITY AND WINDY CONDITIONS EXPECTED THIS EVENING... .Increasing westerly winds this afternoon and evening ahead of a dry cold front. This will result in critical fire weather conditions across the Columbia Basin when combined with expected low relative humidities this afternoon. Fire danger will ease somewhat through tonight as humidity recovers. ORZ641-WAZ641-675-120500- /O.CON.KPDT.FW.W.0002.000000T0000Z-200712T0500Z/ Lower Columbia Basin of Oregon-Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 146 PM PDT Sat Jul 11 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 641, 641, AND 675... * AFFECTED AREA...Fire Weather Zone 641 Lower Columbia Basin of Oregon, Fire Weather Zone 641 Lower Columbia Basin of Washington and Fire Weather Zone 675 Eastern Washington Southern Columbia Basin. * TIMING...This afternoon and evening. * WIND...Westerly at 15 to 25 mph. * HUMIDITY...15 to 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
321 WWUS86 KPDT 120418 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 918 PM PDT Sat Jul 11 2020 ...RED FLAG WARNING CANCELLED FOR THE EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN AND THE LOWER COLUMBIA BASIN... ORZ641-WAZ641-675-120530- /O.CAN.KPDT.FW.W.0002.000000T0000Z-200712T0500Z/ Lower Columbia Basin of Oregon-Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 918 PM PDT Sat Jul 11 2020 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 641 AND 675... The National Weather Service in Pendleton has cancelled the Red Flag Warning. The threat for critical fire weather conditions has diminished as relative humidities have risen largely 15 to 20 percent the last two hours. Current humidity ranges from largely 25 to 45 percent with winds generally between 15-30 mph across the area. Modest breezes are expected to prevail rest of tonight with good RH recovery also anticipated. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jul 10, 10:32 AM PDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 10, 10:32 AM PDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
1032 AM PDT Fri Jul 10 2020
Updated Aviation Discussion
UPDATE...No major changes needed to short term. Seasonably warm
today with upper 80s to near 90 in the Basin and warmer portions
of central OR. Winds light and mild Cu field expected to focus
primarily on mtns. Warmer tomorrow. Focus continues to be on mild
to moderate fire weather setup Saturday afternoon and early
evening as winds push into a low RH regime in place in the Basin
and eastern portions of the Gorge. Wind guidance in decent
agreement and only small adjustments made to minRH and winds to
keep forecast on track. Assessed storm potential with approaching
trough and expect conditions to not be particularly favorable for
storms with our system tomorrow evening.
AVIATION....18Z TAFs. VFR conditions will prevail through the
forecast period with mostly clear skies, except PDT where a sct-
bkn CU deck at 5kft to 7kft AGL. Winds will generally be less
than 10kts across TAF sites this afternoon, except BDN/RDM/DLS
where northwest winds will be 10-15kts. Winds will become light
overnight. Lawhorn/82
PREV DISCUSSION... /issued 236 AM PDT Fri Jul 10 2020/
SHORT TERM...Today through Sunday...The overnight shortwave that
brought some showers and thunderstorms to NE Oregon and SE
Washington will exit into Idaho leaving the forecast area under a
building ridge of high pressure today and mainly clear skies. The
ridge will persist into Saturday before a shortwave trough begins to
push a dry cold front through the region in the afternoon and
overnight period. Saturday will be a hot and dry day with increasing
winds in the afternoon and evening with breezy to windy conditions
persisting overnight. The front will usher in cooler conditions for
Sunday with some continued breezy conditions.
LONG TERM...Monday through Thursday. The extended period will be
dominated by a dry west to northwest flow aloft. Expect clear to
partly cloudy skies. Temperatures will be close to seasonal levels
with highs in the 80s. No significant short waves or fronts moving
through so winds will be mostly diurnal with westerlies at 10-20kt
in the afternoon and evenings.
FIRE WEATHER...A dry cold frontal passage Saturday afternoon will
cause an increase in westerly winds along the east slopes of the
Cascades but not expecting critically low humidities along the east
slopes. However, these winds will spill out into the Lower Columbia
Basin and combine with low relative humidity to create a critical
time of low humidity and breezy to windy conditions through Saturday
evening. A Fire Weather Watch will be issued as part of the morning
Fire Weather Forecast for this expected occurrence.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 87 58 92 58 / 0 0 0 0
ALW 88 60 95 60 / 0 0 0 0
PSC 90 60 96 61 / 0 0 0 0
YKM 86 56 92 56 / 0 0 0 0
HRI 89 59 95 61 / 0 0 0 0
ELN 83 55 88 57 / 0 0 0 10
RDM 87 50 90 48 / 0 0 0 0
LGD 82 54 91 55 / 0 0 0 0
GCD 86 55 93 54 / 0 0 0 0
DLS 86 62 86 62 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Fire Weather Watch from Saturday afternoon through Saturday
evening for ORZ641.
WA...Fire Weather Watch from Saturday afternoon through Saturday
evening for WAZ641-675.
&&
76/82/82The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:26 AM PDT | Fire Weather Watch | PDT | 9 hr |
Nearby
Red Flag Warnings in Washington, 2020Red Flag Warnings in Oregon, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.